Skip to main content
Degrees of Freedom Region for an Interference Network with General Message Demands
IEEE Transactions on Information Theory
  • Lei Ke, Qualcomm, Inc.
  • Aditya Ramamoorthy, Iowa State University
  • Zhengdao Wang, Iowa State University
  • Huarui Yin, University of Science and Technology of China
Document Type
Publication Version
Accepted Manuscript
Publication Date

We consider a single-hop interference network with K transmitters and J receivers, all having M antennas. Each transmitter emits an independent message and each receiver requests an arbitrary subset of the messages. This generalizes the well-known K -user M-antenna interference channel, where each message is requested by a unique receiver. For our setup, we derive the degrees of freedom (DoF) region. The achievability scheme generalizes the interference alignment schemes proposed by Cadambe and Jafar. In particular, we achieve general points in the DoF region by using multiple base vectors and aligning all interferers at a given receiver to the interferer with the largest DoF. As a byproduct, we obtain the DoF region for the original interference channel. We also discuss extensions of our approach where the same region can be achieved by considering a reduced set of interference alignment constraints, thus reducing the time-expansion duration needed. The DoF region for the considered system depends only on a subset of receivers whose demands meet certain characteristics. The geometric shape of the DoF region is also discussed.


This is a manuscript of an article from IEEE Transactions on Information Theory 58 (2012): 3787, doi: 10.1109/TIT.2012.2189197. Posted with permission.

Personal use of this material is permitted. Permission from IEEE must be obtained for all other uses, in any current or future media, including reprinting/republishing this material for advertising or promotional purposes, creating new collective works, for resale or redistribution to servers or lists, or reuse of any copyrighted component of this work in other works.
Copyright Owner
File Format
Citation Information
Lei Ke, Aditya Ramamoorthy, Zhengdao Wang and Huarui Yin. "Degrees of Freedom Region for an Interference Network with General Message Demands" IEEE Transactions on Information Theory Vol. 58 Iss. 6 (2012) p. 3787 - 3797
Available at: